Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On prime divisors of binomial coefficients
HTML articles powered by AMS MathViewer

by Pierre Goetgheluck PDF
Math. Comp. 51 (1988), 325-329 Request permission


This paper, using computational and theoretical methods, deals with prime divisors of binomial coefficients: Geometric distribution and number of distinct prime divisors are studied. We give a numerical result on a conjecture by Erdős on square divisors of binomial coefficients.
    P. Erdős, "Über die Anzahl der Primfaktoren von $\left ( {\begin {array}{*{20}{c}} n \\ k \\ \end {array} } \right )$," Arch. Math., v. 24, 1973, pp. 53-56.
  • P. Erdős, Some unconventional problems in number theory, Acta Math. Acad. Sci. Hungar. 33 (1979), no. 1-2, 71–80. MR 515121, DOI 10.1007/BF01903382
  • P. Erdős, R. L. Graham, I. Ruzsa & E. G. Straus, "On the prime factors of $\left ( {\begin {array}{*{20}{c}} {2n} \\ n \\ \end {array} } \right )$," Math. Comp., v. 29, 1975, pp. 83-92. P. Erdős, H. Gupta & S. P. Khare, "On the number of distinct prime divisors of $\left ( {\begin {array}{*{20}{c}} n \\ k \\ \end {array} } \right )$," Utilitas Math., v. 10, 1976, pp. 51-60.
  • P. Goetgheluck, Notes: Computing Binomial Coefficients, Amer. Math. Monthly 94 (1987), no. 4, 360–365. MR 1541073, DOI 10.2307/2323099
  • P. A. B. Pleasants, The number of prime factors of binomial coefficients, J. Number Theory 15 (1982), no. 2, 203–225. MR 675185, DOI 10.1016/0022-314X(82)90026-9
  • A. Sárközy, On divisors of binomial coefficients. I, J. Number Theory 20 (1985), no. 1, 70–80. MR 777971, DOI 10.1016/0022-314X(85)90017-4
Similar Articles
Additional Information
  • © Copyright 1988 American Mathematical Society
  • Journal: Math. Comp. 51 (1988), 325-329
  • MSC: Primary 11B65; Secondary 11A51, 11Y05
  • DOI:
  • MathSciNet review: 942159